MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER
Model Number 366714
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Urinary Retention (2119)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the customer was climbing through a fence on sunday evening and heard a pop noise.Shortly after, the customer's foley catheter had fallen out.The customer examined same and found the balloon on the end of the catheter had ruptured.The customer then phoned the home care office the next morning and reported same to the home care nurse.The customer came to the office and had same reinserted.No apparent harm reached the patient.The impact of the incident was patient was unable to void.The patient required unexpected or prolonged care.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was confirmed and the cause was unknown.The potential root cause for this failure could be user related (example: contact with sharp object)/ exposure to petrolatum based products/ mechanical failure/operator error).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17370638
Report Number1018233-2023-05390
Device Sequence Number3784595
Product Code KOD
UDI-Device Identifier00801741077838
UDI-Public(01)00801741077838
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K922431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number366714
Device Catalogue Number366714
Device Lot NumberMYGQ6687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2023
Supplement Date Received by Manufacturer08/22/2023
Initial Report FDA Received Date07/21/2023
Supplement Report FDA Received Date08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown